ZIMMER BIOMET, INC. SM HYBRID GLENOID BASE 4MM; PROTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED/EXTREMITIES
Back to Search Results |
| Catalog Number |
113952 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Muscle/Tendon Damage (4532)
| Date of Event |
11/03/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that the patient underwent an initial anatomic shoulder replacement one (1) year and nine months ago.Subsequently, the patient was revised due to the patient's rotator cuff failing.The implant was explanted, and a mini baseplate was implanted along with a glenosphere, screws, and mini humeral tray and bearing.
Additional Manufacturer Narrative
(b)(4).D10 medical products: item#: 113034, versa-dial 42x21x43 hum head; lot#: 053350, item#: 118001, versa-dial/comp ti std taper; lot#: 047740.G2: foreign: australia.H3: customer has indicated that the product will not be returned to zimmer biomet for investigation, as the hospital discard the product as biohazard.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
Event or Problem Description
No further event information available at the time of this report.
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2023-02784-1.It was reported a patient was converted from an anatomic to a reverse shoulder arthroplasty approximately 1 year and 9 months postop due to rotator cuff failure.The rotator cuff is a group of muscles and tendons that surround the shoulder joint, keeping the head of humerus firmly within the shallow socket of the shoulder.Rotator cuff injuries occur most often in people who repeatedly perform overhead motions in their jobs or sports.Degenerative tears can also occur as a result of a wearing down of the tendon that occurs over time.This degeneration naturally occurs as we age.Factors that lead to degenerative tears include repetitive stress, lack of blood supply, bone spurs, and increased age.Common symptoms of a rotator cuff tear include pain at rest, pain when lifting, weakness, and crepitus.Typically, anatomic shoulder is performed for an intact rotator cuff and a reverse is performed for a deficient rotator cuff.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.